Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 3, 2005, 5:05 AM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 5:05 AM CDT (10:05 UTC)
- Expired
- Jun 3, 2005, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 114 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 031004 FFWSJT TXC105-031300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 505 AM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 800 AM CDT * AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF 3 TO 4 INCHES OVER THE NORTHWEST TIP OF CROCKETT COUNT...NEAR HIGHWAY 67...AND ALONG HEAR HIGHWAY 305 SOUTH OF MCCAMEY. AT 5 AM THE STORMS WERE JUST WEST AND NORTHWEST OF IRAAN...MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS UP TO 3 INCHES ACROSS NORTHWEST CROCKETT COUNTY THROUGH 8 AM. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHWEST CROCKETT COUNTY. FLOODED ROADS FILL UP QUICKLY. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND. DONT DROWN. LAT...LON 3107 10231 3091 10184 3064 10167 3108 10130 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:15 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 3, 3:15 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 315 AM CDT FRI JUN 3 2005 .SHORT TERM... STRONG SHORTWAVE PUSHING UP THROUGH BIG BEND THIS MORNING WITH STRONG LIFT AHEAD OF IT. RUC MUCAPES 3500-4000 J/KG AND DEW POINTS IN UPPER 60S...SO LOTS OF INSTABILITY. MOST OF CONVECTION JUST WEST OF CWA...FROM ALPINE AND FORT STOCKTON...NORTHWARD TO MIDLAND AND LUBBOCK...TRAINING NORTHEAST. WEAKER AND MORE SCATTERED SHOWERS AND THUNDERTORMS WERE ALSO OCCURRING JUST SOUTH OF CWA. THIS IS SOMEWHAT SURPRISING IN SOME RESPECTS...GIVEN THE STRONG INSTABILITY WITH SHORTWAVE. BOTH GFS AND NAM MODELS JUST GRAZE WESTERN CWA CURRENTLY OVER THE PERMIAN BASIN TO LUBBOCK...WITH PERMIAN BASIN MCS. THEY ALSO HINT AT MCS DEVELOPMENT WITH THE SECONDARY SCATTERED SHOWERS AND THUNDERSTORMS TO OUR SOUTH...WITH THE GFS MOST AGGRESSIVE INDICATING UP TO 1 1/2 INCHES NEAR SONORA BY 7 AM THIS MORNING. THIS HAS NOT HAPPENED YET...BUT STILL HAVE THE MONITOR POTENTIAL AS BOTH MODELS BRING STRONG 700 HT UVVS ACROSS CWA DURING THE MORNING HOURS. WITH STRONG INSTABILILTY...WILL MENTION SEVERE AND HEAVY RAINFALL IN ZONES FOR THIS MORNING. WILL LIKELY SEE SEVERE THUNDERSTORM WATCHES FOR HAIL AND DAMAGING WINDS. THERE IS TRAINING POTENTIAL...AS CURRENT STORMS IN PERMIAN BASIN ATTEST. HEAVIEST EARLY MORNING RAINFALL APPEARS TO GRAZE CROCKETT...IRION...STERLING...NOLAN...FISHER AND HASKELL COUNTIES. LIFT FROM SHORTWAVE EXITS CWA BY NOON. KEPT A MENTION OF A SLIGHT CHANCE/CHANCE OF AFTERNOON STORMS IN BIG COUNTRY AND HEARTLAND COUNTIES...HOWEVER...WITH OLD THUNDERSTORM OUTFLOW BOUNDARIES. LEFT OUT RAIN MENTION IN AFTERNOON FOR CONCHO VALLEY AND AREAS SOUTHWARD. .LONG TERM... MOISTURE AND INSTABILITY WILL REMAIN OVER CWA. MENTIONED A SLIGHT CHANCE/CHANCE OF STORMS SATURDAY/SATURDAY NIGHT AS A WEAK SHORTWAVE MOVES ACROSS...THEN AGAIN ON MONDAY AFTERNOON/EVENING FOR ANOTHER SHORTWAVE. CANT RULE OUT ISOLATED STORMS ALL NEXT WEEK...WITH WEAKLY DIVERGENT PATTERN IN SOUTHWEST FLOW LOFT. LONG WAVE TROUGH MOVES INTO THE WEST LATE NEXT WEEK...BRINGING ANOTHER CHANCE OF STORMS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 84 68 94 68 / 70 20 20 30 SAN ANGELO 87 69 94 69 / 60 10 20 40 JUNCTION 87 68 90 68 / 50 20 20 40 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH FOR CROCKETT...SCHLEICHER...SUTTON...IRION...AND STERLING COUNTIES UNTIL 4 AM. && 04
Hazardous weather outlook, Jun 2, 3:18 PM CDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 318 PM CDT THU JUN 2 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-032018- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 318 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT FOR THIS AFTERNOON AND THROUGH MOST OF THE OVERNIGHT HOURS...THE ATMOSPHERE WILL REMAIN CAPPED DUE TO AN UPPER LEVEL RIDGE ALOFT. THIS WILL PREVENT THUNDERSTORM DEVELOPMENT THROUGH MOST OF THE NIGHT. BY LATE TONIGHT A STRONG UPPER DISTURBANCE WILL BEGIN TO MOVE IN FROM THE WEST. THIS WILL DECREASE THE CAP SIGNIFICANTLY AND THUNDERSTORMS WILL BEGIN TO DEVELOP BETWEEN 5 AND 7 IN THE MORNING. GIVEN THE AMOUNT OF SHEAR AND INSTABILITY THE THUNDERSTORMS SHOULD BE SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. WITH A THUNDERSTORM CAN ROOT INTO THE BOUNDARY LAYER...THERE COULD BE AN ISOLATED TORNADO. THE AREA TO WATCH OVERNIGHT LOOKS TO BE ALONG AND WEST OF A LINE FROM OZONA TO SAN ANGELO TO ABILENE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS SHOULD BE ONGOING TOMORROW MORNING. ACROSS WEST CENTRAL TEXAS TOMORROW MORNING. THESE WILL MOVE TO THE EAST THROUGH THE MORNING AND EARLY AFTERNOON. THEY ARE EXPECTED TO CONTINUE TO INCREASE IN SEVERITY AS THEY MOVE TO THE EAST. IF THESE MOVE TO THE EAST OF THE AREA EARLY ENOUGH...OTHER THUNDERSTORMS MAY DEVELOP IN THE LATE AFTERNOON. DURING THE MORNING THROUGH THE EARLY AFTERNOON...THE THUNDERSTORMS ARE EXPECTED TO BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. THE LATE AFTERNOON THUNDERSTORMS LOOK TO BE MORE HAIL AND WIND PRODUCERS WITH SOMEWHAT LESS THREAT OF A TORNADO. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR MUCH OF THE OVERNIGHT. HOWEVER...SPOTTERS WILL LIKELY BE NEEDED STARTING EARLY FRIDAY MORNING INTO THE AFTERNOON. BRAZZELL
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:04 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 41 min |
| Jun 3, 5:35 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 40 min |
| Jun 3, 5:51 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 39 min |
| Jun 3, 6:22 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 53 min |
| Jun 3, 8:04 AM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 41 min |
| Jun 3, 8:18 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 27 min |
| Jun 3, 8:44 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 31 min |
| Jun 3, 10:21 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Jun 3, 1:17 PM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.